← Return to Quitting Zoloft

Discussion

Quitting Zoloft

Depression & Anxiety | Last Active: Mar 15 6:45am | Replies (12)

Comment receiving replies
@rachael24

I had horrible heart palpitations after stopping my Zoloft. Drs did testing and could see nothing is wrong. I would just be sitting on the couch and would feel like my heart was going to explode. It would get up to the 130s and cause me even worse anxiety, I had to go back on. If you have more information please let me know.

Jump to this post


Replies to "I had horrible heart palpitations after stopping my Zoloft. Drs did testing and could see nothing..."

For me, I can taper only 0.4mg at a time. In case you are wondering how I can taper that small amount, my Zoloft is in a liquid form. Since August 2023, my dosage has gone from 5.2mg down to 3.2 mg. I notice a change in my heart rate and breathing during each taper. Nothing severe. I can manage them easily. The change lasts about 14 days. Then I wait another 14 days or so, then start another taper. I look at it this day, a taper will distrupt the distruption. The heart and body are not going to be happy. The smaller the taper, the less distruption, the easier on the heart and body.
Other things I take into consideration...my heart palpitation medication Propranolol. Once I start a taper, that medication will work to keep the heart at a normal rhythm. That adjustment will not happen overnight. For me, takes about 14 days. Next is something most people do not even think about, atmospheric pressure, the barometer reading. Yes, I am serious! The atmospheric pressure places pressure on the body. (Most people do not notice this, unless the pressure is extemely high or low.) That pressure has an effect on our heart rate and our breathing. (Please start making notes about the barometer pressure and how you are feeling.)
Here is my prespective....the heart is trying to beat at its own pace. The Zoloft, changes that pace. Any heart palpitation medication will also try to regulate that pace. Then the atmospheric pressure will also try to regulate that pace. Eventually, the heart figures it out. Then we start taking away the Zoloft.
The body is not happy. By tapering slowly, I am limiting the severity of the taper.
Something else I found out , again the medical professionals will not agree or deny my claim. Medications go everywhere in the body. Not just to where the drug is intended. Zoloft has a half life of approximately 24 hours. That means the 3.2mg dose I take today, 1.6mg of the medication will still be in my system 24 hours later at my next dose. According to medical professionals, drugs need 5 of these half lifes to leave your system. What I have discovered, is that does not account for the Zoloft that is stored in all the other cells in the body. Particularily fat cells. Over time, the Zoloft stored in the other cells, works out of the cells, thus continuing the taper for a period of time. Also making the taper move severe.
I have lost 29 pounds. My tapers no longer continue on for 30 days.
Please talk to your doctor about switching to a liquid Zoloft. Please also talk with your pharmacist. (My pharmacist is a very helpful!) If you do make the switch, please give your body time to adjust. Then ask the pharmicst to show you how to taper the smallest about possible. (For reference, my tapers are 0.4mg.)
If you have not already, please have the genetic testing completed. For me, having the proof that my genetic makeup is a major cause of my problems, gives me evidence that the problem is not all in my head. Additionally I found out in the genetic testing report, that I am sensitive to 70 other drugs. My medical professionals and I will be able to make better choices of medications for me in the future.
Hope this helps!
Please keep us informed of your progress.
Please reach out to me with additional questions.